Alert archive / Georgia / Flash Flood Warnings in 2008
Flash Flood Warning 4, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Aug 23, 2008, 11:13 AM EDT for 6 counties in Georgia. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2008, 11:13 AM EDT (15:13 UTC)
- Expired
- Aug 23, 2008, 1:15 PM EDT
- In force
- 2 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Baker County, GA, Decatur County, GA, Grady County, GA, Miller County, GA, Mitchell County, GA, Thomas County, GA
The radar
The Tallahassee radar (KTLH), 61 km from the middle of the area, began a volume at 15:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 3.2 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 177 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 494 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KTAE 231513
FFWTAE
GAC007-087-131-201-205-275-231715-
/O.NEW.KTAE.FF.W.0004.080823T1513Z-080823T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1113 AM EDT SAT AUG 23 2008
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN THOMAS COUNTY IN SOUTH CENTRAL GEORGIA...
THIS INCLUDES THE CITY OF THOMASVILLE...
SOUTH CENTRAL BAKER COUNTY IN SOUTHWEST GEORGIA...
NORTHEASTERN DECATUR COUNTY IN SOUTHWEST GEORGIA...
GRADY COUNTY IN SOUTHWEST GEORGIA...
THIS INCLUDES THE CITY OF CAIRO...
SOUTHEASTERN MILLER COUNTY IN SOUTHWEST GEORGIA...
SOUTHWESTERN MITCHELL COUNTY IN SOUTHWEST GEORGIA...
* UNTIL 115 PM EDT
* AT 1107 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A NEARLY STATIONARY INTENSE RAINBAND FROM TROPICAL STORM FAY OVER
THE WARNED AREA. RAIN RATES OF 4 TO 6 INCHES AN HOUR ARE
OCCURRING WITHIN THIS BAND.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHIGHAM...
BEACHTON...CAIRO...AND THOMASVILLE.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER
GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS
SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF
UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.
RESIDENTS IN FLOOD PRONE AREAS SHOULD MONITOR FLOOD CONDITIONS
AND BE PREPARED TO MOVE TO HIGHER GROUND SHOULD FLOOD WATERS
THREATEN. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY MOVE TO
HIGHER GROUND TO ESCAPE FLOOD WATERS.
REPORT FLOODING OR FLOOD DAMAGE TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3093 8440 3114 8466 3122 8457 3104 8421
3066 8376 3069 8414
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Aug 23, 10:24 AM EDT, 49 minutes earlier.
Area forecast discussion, Aug 23, 10:24 AM EDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1024 AM EDT SAT AUG 23 2008
.UPDATE...TROPICAL STORM FAY CONTINUING HER SLOW CRAWL TO THE WEST
THIS MORNING WITH THE CENTER NOW APPROACHING PANAMA CITY. STRONG
ONSHORE FLOW EAST OF THE CENTER IS GENERATING AN INTENSE BAND OF
HEAVY RAINFALL JUST EAST OF TALLAHASSEE. RADAR ESTIMATED RAIN
RATES HAVE PASSED 6 INCHES PER HOUR WITH THIS BAND. WINDS ARE
STILL GUSTING TO TROPICAL STORM STRENGTH...ESPECIALLY ALONG THE
BIG BEND COASTLINE. STORM SURGE RAN ABOUT 3 TO 4 FEET ABOVE HIGH
TIDE THIS MORNING IN THE BIG BEND. ASTRONOMICAL TIDES TO BE ABOUT
A FOOT LOWER TONIGHT...BUT WITH CONTINUED STRONG ONSHORE FLOW
EXPECT 2 TO 4 FEET SURGE AGAIN THIS EVENING.
OVERALL FORECAST IN GOOD SHAPE WITH WIND AND RAIN HIGHLIGHTED. NO
CHANGES PLANNED TO GRIDS OR ZONES THIS MORNING.
&&
.MARINE...WINDS OVER THE COASTAL WATERS RUNNING 25 TO 30 KNOTS
WITH FREQUENT GUSTS TROPICAL STORM FORCE. WILL UPDATE THE MARINE
FORECAST TO SLIGHTLY ADJUST WORDING...BUT NO MAJOR CHANGES PLANNED.
&&
.AVIATION...TROPICAL STORM FAY CONTINUES TO VERY SLOWLY MOVE WEST
ACROSS THE EASTERN FLORIDA PANHANDLE. RAINBANDS WRAPPING AROUND THIS
SYSTEM WILL EFFECT ALL TERMINALS THROUGH THE DAY. THE HEAVIEST
RAINFALL IS OCCURRING ON THE EASTERN SIDE OF THE SYSTEM EFFECTING
KABY...KTLH...AND KVLD THIS MORNING. PREVAILING MVFR WITH TEMPO IFR
CONDITIONS IN HEAVY RAIN CAN BE EXPECTED AT THESE TERMINALS INTO THE
AFTERNOON ALONG WITH GUSTY WINDS UP TO AROUND 30 KNOTS. LIGHTER
RAINS FOR KPFN AND KDHN ARE EXPECTED TO INTENSIFY AS THE CENTER
CONTINUES WEST INTO THE AFTERNOON. EVEN WITH THE LIGHTER RAINS THIS
MORNING...CIGS ARE QUITE LOW TO THE WEST WITH TEMPO IFR THROUGH THE
MORNING HOURS. THE HEAVIEST RAINFALL AND LOWEST CIGS/VIS SHOULD END
AROUND KVLD DURING THE AFTERNOON AS WELL...BUT ARE LIKELY TO
CONTINUE...AT LEAST PERIODICALLY AROUND KTLH INTO AT LEAST THE
EVENING HOURS. CONDITIONS SHOULD BEGIN TO IMPROVE SOMEWHAT INTO
SUNDAY...HOWEVER WITH DEEP SOUTHERLY FLOW IN PLACE...THE THREAT FOR
SCT SHOWERS/STORMS WILL CONTINUE.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 85 75 85 75 90 / 100 80 70 60 60
PANAMA CITY 83 79 83 78 87 / 100 90 90 70 70
DOTHAN 83 74 82 73 88 / 100 90 80 70 70
ALBANY 84 74 85 73 89 / 90 80 70 60 60
VALDOSTA 86 74 86 74 90 / 90 70 70 60 60
CROSS CITY 88 76 86 77 90 / 100 80 70 60 60
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...FLOOD WATCH THROUGH SUNDAY EVENING FOR THE FOLLOWING ZONES:
COFFEE...DALE...GENEVA...HENRY...HOUSTON.
GA...FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING ZONES:
BAKER...BEN HILL...BERRIEN...BROOKS...CALHOUN...CLAY...
COLQUITT...COOK...DECATUR...DOUGHERTY...EARLY...GRADY...
IRWIN...LANIER...LEE...LOWNDES...MILLER...MITCHELL...
QUITMAN...RANDOLPH...SEMINOLE...TERRELL...THOMAS...TIFT...
TURNER...WORTH.
FL...FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING ZONES:
DIXIE...FRANKLIN...GADSDEN...JEFFERSON...LAFAYETTE...LEON...
LIBERTY...MADISON...TAYLOR...WAKULLA.
TROPICAL STORM WIND WARNING UNTIL 8 PM EDT /7 PM CDT/ THIS
EVENING FOR THE FOLLOWING ZONES: BAY...CALHOUN...COASTAL
WALTON...DIXIE...FRANKLIN...GADSDEN...GULF...HOLMES...
INLAND WALTON...JACKSON...JEFFERSON...LAFAYETTE...LEON...
LIBERTY...MADISON...TAYLOR...WAKULLA...WASHINGTON.
TROPICAL STORM WARNING FOR THE FOLLOWING ZONES: BAY...COASTAL
WALTON...DIXIE...FRANKLIN...GULF...JEFFERSON...TAYLOR...
WAKULLA.
FLOOD WATCH THROUGH SUNDAY EVENING FOR THE FOLLOWING ZONES:
BAY...CALHOUN...COASTAL WALTON...GULF...HOLMES...INLAND
WALTON...JACKSON...WASHINGTON.
GM...TROPICAL STORM WARNING FOR THE FOLLOWING ZONES: APALACHEE BAY OR
COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL
OUT TO 20 NM...COASTAL WATERS FROM OCHLOCKONEE RIVER TO
APALACHICOLA FL OUT TO 20 NM...COASTAL WATERS FROM SUWANNEE
RIVER TO KEATON BEACH OUT 20 NM...COASTAL WATERS FROM
APALACHICOLA TO DESTIN FL OUT 20 NM...WATERS FROM SUWANNEE
RIVER TO APALACHICOLA FL FROM 20 TO 60 NM...WATERS FROM
APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM.
&&
CAMP/BARRYHazardous weather outlook, Aug 23, 5:49 AM EDT, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 549 AM EDT SAT AUG 23 2008 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-241000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 549 AM EDT SAT AUG 23 2008 /449 AM CDT SAT AUG 23 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... AT 4 AM EDT...TROPICAL STORM FAY WAS LOCATED NORTH OF APALACHICOLA AND WAS MOVING WEST AROUND 7 MPH. IT IS EXPECTED TO TRACK ALONG OR NEAR THE FLORIDA PANHANDLE THROUGH TONIGHT. ASSOCIATED RAINBANDS WILL ROTATE EAST TO WEST AND SPREAD ACROSS THE FORECAST AREA. PROLONGED HEAVY RAIN AND STRONG AND GUSTY WINDS ARE EXPECTED WITH RAINFALL TOTALS AMOUNTS RANGING FROM 2 TO 3 INCHES ACROSS NORTHERN ALABAMA AND GEORGIA COUNTIES TO 6 TO 8 INCHES ALONG THE FLORIDA COAST WHICH WILL GENERATE FLOODING. THERE IS ALSO A THREAT OF SEVERE STORMS INCLUDING TORNADOES. SEE THE HURRICANE LOCAL STATEMENTS ISSUED BY THIS OFFICE FOR MORE DETAILS AND A LIST OF NON-ROUTINE PRODUCTS IN EFFECT. MARINERS SHOULD REMAIN IN PORT. DANGEROUS RIP CURRENTS REMAINS ACROSS LOCAL BEACHES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... TROPICAL STORM FAY WILL TRAVERSE EXIT THE FORECAST AREA ON SUNDAY BUT FEEDER BANDS BEHIND THE CENTER WILL CONTINUE TO IMPACT THE TRI-STATE AREA WITH FLOODING AND STRONG TO ISOLATED SEVERE STORMS...ESPECIALLY WEST OF THE APALACHICOLA RIVER. BY MIDWEEK...RAINFALL PATTERNS WILL RETURN TO A MORE NORMAL SEABREEZE DRIVEN TYPE. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS SHOULD CONTINUE TO MONITOR THE WEATHER AND REPORT ANY FLOODING AND/OR SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. BLOCK
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 7:05 AM EDT | Areal Flood Warning | TAE | Baker, Berrien, Brooks, Colquitt, Cook, Decatur and 8 more | 3 hr |
| Aug 23, 10:01 AM EDT | Areal Flood Warning | TAE | Baker, Berrien, Brooks, Colquitt, Cook, Decatur and 10 more | 6 hr |
| Aug 23, 10:54 AM EDT | River Flood Warning | TAE | Grady, Thomas | 4 days |
| Aug 23, 1:13 PM EDT | Flash Flood Warning | TAE | Baker, Brooks, Colquitt, Decatur, Grady, Miller and 2 more | 3 hr |
| Aug 23, 4:18 PM EDT | Flash Flood Warning | TAE | Decatur, Grady, Thomas | 117 min |
| Aug 23, 4:35 PM EDT | Tornado Warning | TAE | Berrien, Cook | 25 min |
| Aug 23, 4:56 PM EDT | Tornado Warning | TAE | Berrien, Cook, Tift | 34 min |
| Aug 23, 5:07 PM EDT | Flash Flood Warning | TAE | Berrien, Colquitt, Cook, Irwin, Lanier, Lowndes and 1 more | 113 min |
| Aug 23, 5:07 PM EDT | Tornado Warning | TAE | Dougherty, Lee, Worth | 38 min |
| Aug 23, 6:09 PM EDT | Flash Flood Warning | TAE | Grady, Thomas | 2 hr |
| Aug 23, 6:19 PM EDT | Flash Flood Warning | TAE | Lee, Worth | 116 min |
Nearby
Flash Flood Warnings in Georgia, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.